Well, I thought I was through the worst of it, and if this was what the pattern was going to be, I could live with it. Roughly two days jacked up on steroids; two to three days of moderate hell; and slow recovery until the next cycle.
Still didn’t see how anyone could work through it… ok, during the steroid days, no problem (aside from the fact I was in the chemo lounge most of the time); I could do *anything* during the steroid days and was quite prepared to (luckily I crashed before I could put all my plans into effect – they all seemed quite sensible and reasonable at the time). Maybe after recovery from the hell days – but during the hell days it would have been impossible. For me, at any rate… your mileage will vary (and pray gods you never have to test it).
Now it seems I’ve developed hives (probably a reaction to the Taxotere or the Cytoxan) – incredibly itchy little raised bumps just under my skin, down the sides of my neck and across my chest. I tried hydrocortisone, and baking soda paste, and have finally resorted to using a sunburn gel with Lidocaine just to keep me from scratching the areas bloody.
Looking it up on line, it seems the common solution is a stepped prednisone pack (steroids, always my fav), and possible dosing with Benadryl. I doubt any of it would be serious (though it would still be godawful annoying) *except* for my currently compromised immune system – as it is, every little cut or scratch on my body from before I started chemo is inflamed and refusing to heal. If the hives were to spread, or if I ended up with multiple skin breaks, it could be disastrous.
I’ll be calling as soon as the office opens.
Um, could my life go back to boring, please? I liked boring; boring was Good.
On the up side, all of this has quite taken my mind off my bodily mutilation.
Update: It’s looking like Atarax for me – because I have such strong reactions to drugs, they want to keep my dose of steroids down if possible and the other option, Benadryl, would just put me to sleep, which is really not how I want to spend the next couple of months.